Advertisement

Jump to content


Photo

Citrucel causing pain?


  • Please log in to reply
12 replies to this topic

#1 digilio

digilio

    Prolific Member

  • Members
  • PipPipPip
  • 162 posts

Posted 27 June 2000 - 03:47 PM

Advertisement
Hey Everyone. I am in pain today, lots of pain. It actually started yesterday. The only thing I did out of the ordinary yesterday was take a glass of Citrucel in the morning (my doc recomended I start doing this daily). By early evening it felt as though someone was jabbing a knife into the upper left of my tummy. This morning I woke up feeling "heavy". Now after an unusually urgent BM, I am having small stabbing pains all over my stomach! Is this fromthe one glass of Citrucel? I skipped this morning's dose. I am hurting like hell and can't get in to see my doc until July 13!


Advertisement

#2 Rose

Rose

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 3,125 posts
  • Country:United States

Posted 27 June 2000 - 03:53 PM

It could be the Citracel. I simply cannot take it. I took it once and I had pain and felt like beached whale. (bloated), so I never took it again. It is my understanding that Citracel is different from other fiber supplements, such as Metamucil or Perdiem in that it is not a natural fiber, but rather a synthetic fiber. I know some people have good luck with it, but maybe you are not one of them. I would call and ask your doctor, since he prescribed it.------------------"Remember To Stop and Smell the Roses"Rose (C-type)
"Remember To Stop and Smell the Roses"
Rose (C-type)

#3 lk

lk

    Prolific Member

  • Members
  • PipPipPip
  • 506 posts

Posted 27 June 2000 - 04:09 PM

Its most likely just gas - which if your C already may become trapped and cause cramping.I recommend taking a much smaller dosage than what is recommended on the bottle if you plan on trying it again.I take about a half-teaspoon a day.

#4 Guest_Markk_*

Guest_Markk_*
  • Guests

Posted 27 June 2000 - 04:12 PM

I have been taking Citrucel for one months with very good results. You must take lots of water when taking this product. I drink at least 60oz of water each day. Citrucel uses Methylcellulose. The other products like Metamucel use natural Psyllium which can produce excess gas, which I sure don't need.If your hurting that bad, tell your doctor you are in severe pain and you WANT to be seen right away!Mark

#5 Guest_Markk_*

Guest_Markk_*
  • Guests

Posted 27 June 2000 - 04:14 PM

you MUST start very slowly and build up to one scoop a day.

#6 JeanG

JeanG

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 6,922 posts

Posted 27 June 2000 - 04:23 PM

I agree with everyone else. Start taking it slowly, at a smaller dose, and build up to it, making sure to drink plenty of water.JeanG
*** Seeking accurate information in the fight against IBS ***

#7 Guest_sickofpain_*

Guest_sickofpain_*
  • Guests

Posted 27 June 2000 - 07:03 PM

I've been taking Citrucel for a few years now and it really seems to help. I use the individual packages (one per day, first thing in the morning, mixed in a large glass of water with about an ounce of OJ added) and always buy the sugar-free variety. Maybe it's the sugar in the regular type causing problems? Personally, I just cant' see "wasting my calories" on this stuff! Good luck!

#8 monique

monique

    New Member

  • Members
  • Pip
  • 8 posts

Posted 27 June 2000 - 07:16 PM

does anyone take fiber one and have digilio's same problem of serious pain and bloating? i don't have the time to take metamucil so i've been taking fiber one -- the causes major bloating. i've also had the same problem w/ bentyl... do these things just need time to reverse the trend and until then do they make you even more gassy than you started out? or if i'm gassy does it just mean it's not working???=mb

#9 babydoc_au

babydoc_au

    Prolific Member

  • Members
  • PipPipPip
  • 540 posts

Posted 28 June 2000 - 12:30 AM

Is Citrucel methylcelllose? If so, it is not a synthetic fibre, it is a plant fibre. I find it very helpful for c and find it does not give me bloating like Metamucil or isphagula does. Apparently, it also binds with "bad eggs gas" (according to the book No More IBS : Marion Stewart and Dr Alan Stewart) and has a deodorising effect. Are you drinking plenty of water (6 -8 glasses a day). If not, this could cause some pain. If so, you might want to try some magnesium in addition. I find this helpful, as it makes the bowel absorb more water. Try some peppermint or chamomile tea for the pain - I find this useful.

#10 Guest_xoxox_*

Guest_xoxox_*
  • Guests

Posted 28 June 2000 - 12:37 AM

Does anyone use Fibercon? I find it less "gassy" than either Citrucel or Metamucil. I take a capsule w/12 oz. water at lunch, and another capsule with dinner, again with plenty of water. I find I have fewer bowel movements and they are better formed. Don't know if this would work for everyone, though. People are different. For example, if I drank orange juice or pineapple juice (anything highly acidic), I would have such bad rectal itching and burning that I couldn't stand it. Strange.

#11 patjack

patjack

    Prolific Member

  • Members
  • PipPipPip
  • 223 posts

Posted 28 June 2000 - 10:53 AM

I tryed all the fiber stuff--and then went on Citrucil---I got sick every night with pain and nausea--especially if you already have reflux, as I do, it seems to make everything worse. I just went on the Magnesium tablets with good results for C ! You might want to try--if so give it a few days to kick in----Luck!!------------------trish
trish

#12 becjo

becjo

    Prolific Member

  • Members
  • PipPipPip
  • 164 posts

Posted 28 June 2000 - 02:17 PM

I know I get really bad stomach pains if I do not eat soon after drinking the Citracel. I think if you take it on a empty stomach (especially in the morning when its really empty) - it could get in your gut and cramp it up. That's just my experience with it. I too take the sugar free kind and am surprised on how the taste is actually tolerable. When/if you try it again - just try drinking it right before you eat and see how that works.------------------Rebecca"Knowledge is Power"

#13 jane93

jane93

    Prolific Member

  • Members
  • PipPipPip
  • 781 posts

Posted 28 June 2000 - 02:17 PM

Yuck..all those fibre supplements gave me gas, C, pain and bloating. It didn't matter how much water I drank or how small a dose I took. Real food is so much better.





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here